MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309580
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 18x1-1/2 rb had a primary package integrity issue.The following information was provided by the initial reporter: material #309628 batch #5255357 verbatim: rcc received a complaint via email.My name is *** and i work for an fda regulated phase 1 clean room manufacturing facility.I ordered two boxes of 1ml luer-lok syringes through *****.One of the boxes had damaged syringes inside and looked like the box was not filled correctly.I have attached the photo i took upon opening the box so you can see how chaotic the syringes were placed in the box.I visually inspected the top 30 or so to make sure the outer wrapping wasn¿t compromised.The remaining inventory was laid flat and not disorganized.Fortunately, i only found 2 out of 30 that were damaged.I have not encountered this issue before so i think it is an isolated incident, none the less i wanted to let your company know just in case this wasn¿t the only case involved.I was unable to find a quality control email to forward this information to for documenting.Would you please provide me with an email i can sent this to? syringe, luer-lok 1 ml, cat# 309628, lot # 5255357, expiry 08/31/2030.Additional information provided: 1.Can you please provide an exact date the reported issue was identified in mm-dd-yyyy format? i received the box of syringes with labels on 10-29-2025.2.The report states, 'i only found 2 out of 30 that were damaged.' please clarify whether the damage pertains to the syringe packaging or the syringes themselves.One syringes packaging was damaged at the end of the needle cap and the other syringe was damaged at the needles luer connection.The luer connection was broken in half where the end of the syringe cap was located.3.Can you describe the external condition of the box upon receipt, any signs of mishandling? please reference the photo below for locations in my answer.The bottom left corner to the right of the blue item is the syringe with the damaged outer wrap.This syringe was actually sticking out of the corner of the box.The box flaps and side were dented in.The top right corner of the box is where the broke syringe/needle is located and the top flops of the box were dented.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation eight samples and one photograph of 3 ml luer lok syringes with attached 18g one and one half inch needles, part number 309580, batch 5247870, were received for evaluation.All samples arrived in sealed packages with complete product information.Three samples were acceptable with no defects, while five showed crumpled packaging likely due to improper seating, however, seal integrity was maintained, and no punctures were observed.All syringes were defect free.The photograph showed an opened carton with syringes not properly seated, several crumpled packages, and one package appearing punctured by a needle shield, though no syringe damage was noted.The observed condition is non conforming to product specifications, and the likely root cause of the packaging damage is associated with the packaging process.Furthermore, a device history record review was completed for provided lot number 5247870.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23645464
Report Number1213809-2025-00739
Device Sequence Number10107912
Product Code FMF
UDI-Device Identifier00382903095803
UDI-Public(01)00382903095803(17)300831(10)5247870
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309580
Device Lot Number5247870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown